MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon catheter tip detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, it was difficult to feed the balloon catheter through the autocap locking device, causing the catheter to kink during the surgery.Additionally, it was quite challenging to get the guidewire to go into and out of the duct and the distal part of the balloon.The user switched to another of the same balloon and discovered that the tip of the balloon was protruding from the ampulla as it was pushed out of the scope.The distal tip at the radiopaque (ro) marker detached from the device inside the patient.After removing the remaining balloon device from the patient, the physician was able to pull out the broken tip with rat tooth forceps.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications as a result of this event.Note: the customer provided a photo of the device.The photo shows the tip of the balloon detached inside the patient anatomy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon catheter tip detached.Block h10: investigation results: the returned extractor pro rx retrieval balloon was analyzed, and a visual examination found that the distal tip of the balloon is detached from the catheter.Media analysis was performed, it was observed that the tip of the balloon detached.Microscopic analysis was performed, the catheter of the balloon is kinked, and rx channel is jammed.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tip detachment was confirmed.It was found that the distal tip of the balloon was detached from the catheter, the catheter was kinked, and the rx channel was jammed.Excessive manipulation of the device without enough care, excessive force during handling or usage, and/or forcing the device against significant resistance could induce device damages or loss of functionality.Also, anatomical conditions could have interfered in the device performance or the procedure outcome.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carol morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17357052
Report Number3005099803-2023-03816
Device Sequence Number5227627
Product Code FGE
UDI-Device Identifier08714729790266
UDI-Public08714729790266
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model NumberM00547000
Device Catalogue Number4700
Device Lot Number0031551972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown